MAUDE Adverse Event Report: SORIN GROUP USA, INC. AORTIC ARCH CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP USA, INC. AORTIC ARCH CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number RA-1127
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Excessive Tear Production (2235)
Date of Event 05/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This issue was reported in response to a field action notification that the customer received regarding the involved product.However, the customer reported during follow-up communication that the facility was unable to determine what caused the tear and that the event was never attributed to the cannula by the hospital.Additionally, the issue subject of the field action is not known to cause the reported condition, and the involved device was not saved for return so it cannot be determined if it was affected by the issue outlined in the field action.At this time, there is no known device issue and there is no reason for sorin group to believe that the device contributed to the reported event.As an investigation could not be performed, a root cause was not determined and corrective actions were not identified.
 
Event or Problem Description
Sorin group received a report that an aortic tear resulting in greater than 1000ml of blood loss occurred during decannulation of the aortic arch cannula.The patient survived with no other complications.The customer reported that the cause of the tear could not be determined by the surgeon.

Brand Name
AORTIC ARCH CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key6726339
Report Number1718850-2017-00011
Device Sequence Number882396
Product Code DWF
UDI-Device Identifier10803622105019
UDI-Public(01)10803622105019(240)RA-1127(17)181231(10)1535500087
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K943934
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberRA-1127
Device Lot Number1535500087
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2017
Initial Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;